Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

hello dr. M 35 year old male. having jock itch

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7536 Questions
Question
hello dr. M 35 year old male. having jock itch for the past 3 years. m seeing bumps in scrotum but there are no puss. on each bump the're is a hair coming out. if I use triben b lotion the itching stops but if i stop using lotion then itching becomes intense for the whole night. usually itching happens in each bumps and it itches every night. tried flucan 150 once a day for 14 days and dafraclav 150 twice a day for 6 days based on GP advice almost 6 month back. But the problem is still there. Pls suggest
Sat, 3 Feb 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
Kindly upload images

Detailed Answer:
Hello. Thank you.
I am Dr Kakkar (Dermatologist and Venereologist). I have noted your concern.

Perhaps you have scabies.

I request you to kindly upload an image of the affected area in "Reports Section" so that I am able to confirm and guide you better.

Awaiting..

Regards

Above answer was peer-reviewed by
 
Follow-up: hello dr. M 35 year old male. having jock itch 55 minutes later
pls find attached images.
 
 
Answered by Dr. Kakkar S. 11 hours later
Brief Answer:
Eczematous dermatitis

Detailed Answer:
Thank you.
I have viewed the images.
I don't think that it is a fungal infection. It doesn't seem to be scabies either.
I can see dry patches of thickened, hyperpigmented skin which is perhaps a chronic eczematous dermatitis.
I suggest you to apply a moisturizer, 2-3 times a day. In addition to this you may apply a moderately potent topical steroid e.g mometasone furoate 0.1 %cream Or Betamethasone valerate 0.1 %cream, twice daily, on the affected skin.
You may also take a tab cetrizine 10mg once daily for symptomatic relief from itching

Regards

Above answer was peer-reviewed by
 
Follow-up: hello dr. M 35 year old male. having jock itch 45 minutes later
thank you dr for clarification. what about the small bumps in scrotum as each of that causing itching and once scratched scrotum skin becomes leathery and hard. if I stretch the skin the small bumps hives sharp itching. my query is that bumps related to eczematous dermatitis? also can this be cured and how long to be treated. Pls advise.
 
 
Answered by Dr. Kakkar S. 15 hours later
Brief Answer:
Eczematous dermatitis,?? Scabies

Detailed Answer:
Hi.

Chronic itching /scratching can lead to thickening/ bumpy appearnce of the skin which is perhaps also the reason for the leathery feel of scrotal skin. I think this is all part of eczematous dermatitis. However, since this problem has been persistent therefore as an empirical remedy for Scabies I would also suggest you to take 2 doses of Tab. ivermectin 12mg, a week apart. Even chronic itching and scratching in Scabies can secondarily lead to eczematous dermatitis therefore it is better to also treat for Scabies as well.

Regards
Above answer was peer-reviewed by
 
Follow-up: hello dr. M 35 year old male. having jock itch 14 hours later
hello dr. m taking cetrizine tab from yesterday and applying moisturizer and batamethasone valerate as advised. Will start ivermectin tomorrow as suggested. 1 query - pls advise how long (duration) do I need to continue cetrizine tab and betamethazone cream?
 
 
Answered by Dr. Kakkar S. 8 hours later
Brief Answer:
Duration of treatment

Detailed Answer:
Hi.
You may use the cream for 2 weeks. Cetrizine 10mg once daily for a week or 10days.

Regards
Above answer was peer-reviewed by
 
Follow-up: hello dr. M 35 year old male. having jock itch 2 hours later
Thanks Dr. Let me update you in 2 weeks timing.
 
 
Answered by Dr. Kakkar S. 0 minute later
Brief Answer:
Welcome

Detailed Answer:
Fine. Thank you.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor